Evidence map›Paper›PMID 27209646›Full record

ArticleClinical and molecular hepatology2016

Drug-induced liver injury caused by iodine-131.

Chei Won Kim, Ji Sun Park, Se Hwan Oh, Jae-Hyung Park, Hyun-Ik Shim, Jae Woong Yoon, Jin Seok Park, Seong Bin Hong, Jun Mi Kim, Trong Binh Le and 1 more

Open access · goldAbstract readCase Reports
In one paragraph

Article in Clinical and molecular hepatology, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
1.7field-weighted citation impact, top 16% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 10 citations in OpenAlex.

  1. Article
  2. Article
  3. Review
  4. Review
  5. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

11 authors at 2 institutions in 2 countries.

Chei Won KimDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Ji Sun ParkDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Se Hwan OhDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Jae-Hyung ParkDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Hyun-Ik ShimDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Jae Woong YoonDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Jin Seok ParkDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Seong Bin HongDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Jun Mi KimDepartment of Pathology, Inha University School of Medicine, Incheon, Korea.
Trong Binh LeDepartment of Radiology, Hue University College of Medicine and Pharmacy, Vietnam.
Jin Woo LeeDepartment of Internal Medicine, Inha University School of Medicine, Incheon, Korea.
Inha University · KRHue University · VN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Iodine-131 is a radioisotope that is routinely used for the treatment of differentiated thyroid cancer after total or near-total thyroidectomy. However, there is some evidence that iodine-131 can induce liver injury . Here we report a rare case of drug-induced liver injury (DILI) caused by iodine-131 in a patient with regional lymph node metastasis after total thyroidectomy. A 47-year-old woman was admitted with elevated liver enzymes and symptoms of general weakness and nausea. Ten weeks earlier she had undergone a total thyroidectomy for papillary thyroid carcinoma and had subsequently been prescribed levothyroxine to reduce the level of thyroid-stimulating hormone. Eight weeks after surgery she underwent iodine-131 ablative therapy at a dose of 100 millicuries, and subsequently presented with acute hepatitis after 10 days. To rule out all possible causative factors, abdominal ultrasonography, endoscopic ultrasonography (on the biliary tree and gall bladder), and a liver biopsy were performed. DILI caused by iodine-131 was suspected. Oral prednisolone was started at 30 mg/day, to which the patient responded well.

Indexed as

AbdomenChemical and Drug Induced Liver InjuryFemaleHumansIodine RadioisotopesLymphatic MetastasisLymph NodesMiddle AgedPrednisoloneThyroidectomyThyroid NeoplasmsThyroxineUltrasonographyIodine RadioisotopesPrednisoloneThyroxineCorticosteroidDrug-induced liver injury (DILI)Iodine-131

Identifiers

PMID27209646
PMCPMC4946402
OpenAlexW2398359554

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.